Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2003, 4:56 PM EDT for Carroll County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 7, 2003, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 072056
SVRPBZ
OHC019-072200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN OHIO
* UNTIL 600 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF CARROLLTON...MOVING
SOUTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
CARROLLTON...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4062 8114 4069 8109 4062 8085 4055 8085
4055 8092 4042 8094 4051 8120What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:22 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 7, 3:22 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT MON JUL 7 2003 FFA TIL 10 PM THIS EVENING AND SVR TSTM WATCH TIL 9 PM THIS EVENING FOR ENTIRE CWA. WE REMAIN IN SOUPY AIRMASS INTO THURSDAY. UPPER FLOW IS PRETTY MUCH ZONAL SO FLOODING WILL BE DUE TO TRAIN ECHOES. AS FAR AS SVR TSTM WATCH EHI 2-4 THIS EVENING AND HELICITY 270. CHC SHOWERS AND TSTMS INTO THURSDAY UNTIL FRONT FINALLY PASSES. PIT 69 88 69 79 / 50 40 50 40 HLG 69 86 69 78 / 50 40 50 40 MGW 69 86 69 78 / 50 40 50 40 ZZV 70 87 70 79 / 50 50 50 40 PHD 70 87 70 79 / 50 50 50 40 FKL 67 84 67 76 / 50 50 50 40 DUJ 67 84 67 76 / 50 50 50 40 LBE 69 86 69 78 / 50 40 50 40 BTP 67 84 67 76 / 50 50 50 40 IDI 67 84 67 76 / 50 50 50 40 ODM 65 83 65 76 / 50 40 50 40 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jul 7, 3:09 PM EDT, 1 hour 47 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON TUESDAY FOR THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jul 7, 12:31 PM EDT, 4 hours 25 minutes before
OHZ039-048-057-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1231 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON MUSKINGUM TUSCARAWAS <<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
Special weather statement, Jul 7, 2:05 PM EDT, 2 hours 51 minutes before
OHZ039>041-048-049-057-058-PAZ007-013-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT MON JUL 7 2003 A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED INTO NORTHWEST OHIO EARLY THIS AFTERNOON. THIS LINE IS EXPECTED TO PUSH QUICKLY ACROSS THE STATE DURING THE AFTERNOON. THESE STORMS WILL TRACK THROUGH THE AREA BETWEEN 4 AND 5PM. MOST AREAS WILL SEE THESE STORMS PASSING THROUGH BRINGING HEAVY RAIN AND DEADLY LIGHTNING STRIKES. STRONG WINDS WILL ALSO ACCOMPANY SOME OF THESE STORMS. MOTORISTS SHOULD WATCH FOR PONDING OF WATER ON THE ROADWAYS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR TUSCARAWAS, COSHOCTON, AND MUSKINGUM COUNTIES UNITL 6PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jul 7, 3:02 PM EDT, 1 hour 54 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT MON JUL 7 2003 MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. SKYWARN SPOTTERS...THE NETWORK IS ACTIVATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES AND POSSIBLE WATCHES.
Special weather statement, Jul 7, 3:07 PM EDT, 1 hour 49 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT <<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
Special weather statement, Jul 7, 4:02 PM EDT, 54 minutes before
WVZ012-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT MON JUL 7 2003 THUNDERSTORMS CONTAINING STRONG WINDS...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL MOVE EAST ACROSS WETZEL COUNTY THROUGH 5 PM. GUSTS UP TO 40 MPH ARE EXPECTED AND HAIL IS POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. A FLOOD WATCH IS ALSO IN EFFECT UNTIL 10 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jul 7, 4:48 PM EDT, 8 minutes before
OHZ040-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 448 PM EDT MON JUL 7 2003 THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN ARE MOVING EAST ACROSS CARROLL COUNTY. GUSTS UP TO 50 MPH CAN BE EXPECTED. HAIL IS ALSO POSSIBLE WITH THESE STORMS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 53 min |
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 61 min |
| Jul 7, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Jul 7, 4:32 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 58 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 95 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 61 min |
| Jul 7, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 90 min |
| Jul 7, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 58 min |
| Jul 7, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 75 min |
| Jul 7, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.